Virginia, 2014

Winter Weather in Virginia, December 8 to 9, 2014

December 8 to 9, 2014 · NWS LWX · 22 events in 21 counties and zones

Cold air damming situation as high pressure retreated to the north of the area and low pressure formed over the Mid-Atlantic region. The northeast flow kept temperatures right around freezing during the evening and overnight hours while the forming low brought plenty of moisture, resulting in on-going precipitation for most of the night and into the morning of the 9th.

Where it happened

Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

Cold air damming situation as high pressure retreated to the north of the area and low pressure formed over the Mid-Atlantic region. The northeast flow kept temperatures right around freezing during the evening and overnight hours while the forming low brought plenty of moisture, resulting in on-going precipitation for most of the night and into the morning of the 9th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Dec 8, 6:54 PM EST, 6 minutes earlier.

Area forecast discussion, Dec 8, 6:54 PM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
654 PM EST MON DEC 8 2014

.SYNOPSIS...
LOW PRESSURE DEVELOPS OFF THE DELMARVA COAST TONIGHT AND MERELY
DRIFTS NORTH TO NEW ENGLAND THROUGH WEDNESDAY. THE LOW PRESSURE
LINGERS OVER NEW ENGLAND INTO THE WEEKEND WITH HIGH PRESSURE
BUILDING OVER THE AREA SUNDAY INTO MONDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
UPDATE...HV INCL FREDERICK-NRN BAL-NW HARFORD CO IN WINTER WX ADVY
BASED ON LTST SREF...18Z MDL DATA AND LTST OBS. SUBFRZG AIR ACRS NRN
MD ATTM. ADDTL WARMING UNLKLY PRIOR TO PCPN ARRIVAL. CZYS AND
THKNS ALGORITHMS FM BUFKIT AS WELL AS SWING DATA ALL POINT TO A PD
OF FZRA IN THIS AREA.

IN ADDITION...HV INCRSD POPS IN THE SW THIS EVNG BASED ON RDR
TRENDS. CHGS PTYPES IN THIS AREA TO SNW...AS THERE/S LITTLE CHC
FOR THERMAL PROFILES TO SUPPORT ANYTHING ELSE.

REST SAME FOR NOW. WL UPDT ENTIRE DSCN AFTR 830 PM.

PRVS DSCN...
HIGH PRESSURE RETREATS OUT OF THE AREA TONIGHT AS LOW PRESSURE
FORMS AND DEEPENS OFFSHORE. THE LOW WILL QUICKLY PROGRESS OFF TO
THE NORTH AND EAST...REACHING THE NORTHEAST BY TUES NIGHT.
ALOFT...DEEPENING TROUGH WILL DIG SOUTH WITH MULTIPLE SHORTWAVES
ROUNDING THE BASE OF THE TROUGH.

CONCERNS FOR TONIGHT...HIGH CONFIDENCE PCPN OCCURRING...HIGH
CONFIDENCE PCPN ALONG AND EAST OF I-95 CORRIDOR STAYING ALL RAIN.
AS FOR THE AREAS WEST OF THE BLUE RIDGE...HAVE ISSUED A WINTER
WEATHER ADVISORY IN EFFECT FOR TONIGHT WITH FREEZING RAIN
CONCERNS. TEMPS CURRENTLY HOVERING RIGHT AROUND FREEZING TO A
COUPLE OF DEGREES ABOVE. TEMPS WILL BE MAINLY STEADY WITH A SLIGHT
INCREASE THIS EVENING WITH WEAK WAA RIGHT AHEAD OF THE LOW BEFORE
DECREASING OVERNIGHT. AS SUCH...TIMING OF THE PCPN RIGHT NOW LOOKS
TO BRING IN THE MORE WIDESPREAD AMTS THIS EVENING. STILL LOOKING
AT SOME DRIER AIR IN THE LOWER LVLS TO BE OVERCOME...SO HAVE
SLIGHT CHC/CHC POPS INITIALLY AFTR 21Z. THE HEAVIER PCPN LOOKS TO
BE SOMETIME AFTR 02/03Z...THEN PERSISTING THROUGH THE NIGHT. 12Z
GUIDANCE SUGGESTING A DECENT PCPN GRADIENT...WITH OVER AN INCH
METRO AREAS ALONG I-95 AND EAST. LUCKILY...HEAVIEST PCPN WILL BE
IN THE FORM OF RAIN THAT COULD RESULT IN SOME NUISANCE...LOW LYING
AREA FLOODING. BUT NOTHING SIGNIFICANT ENOUGH TO WARRANT A FLOOD
WATCH.

TO THE WEST WHERE THE ADVISORY IS IN PLACE...TEMPS LOOKING TO DROP
BELOW FREEZING...UPPER 20S TO LOWER 30S...FOR A GOOD AMT OF THE
NIGHT. BUFKIT SOUNDINGS ARE SUGGESTIVE OF FZRA AT ELEVATIONS OF AT
LEAST 1000 FT...OVER THE CENTRAL MD AND VA COUNTIES. EVEN FURTHER
WEST...MUCH HIGHER CONFIDENCE IN TEMPS BEING BELOW FREEZING OVER A
MUCH BROADER AREA. THE MAIN ISSUE WILL BE JUST HOW MUCH PCPN MAKES
IT THAT FAR WEST. OVERALL...ICE TOTALS WILL RANGE FROM A TRACE TO
A COUPLE HUNDREDTHS OF AN INCH. IN ADDITION TO THE FZRA...SLEET
AND SNOW COULD MIX IN AT TIMES...BUT NOT AT ADVISORY AMTS.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
PCPN OVER THE AREA FOR MOST OF TUESDAY...TAPERING OFF OVER
SOUTHERN AREAS BY TUES EVENING. TEMPS EXPECTED TO WARM ENOUGH
DURING THE DAY TO KEEP A MAINLY RAIN EVENT DURING DAYLIGHT HOURS. WITH
THE LOW IN PLACE OVER THE NORTHEAST THROUGH MIDWEEK...CHC OF SNOW
SHOWERS IN PLACE OVER NORTHERN AREAS TOMORROW NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
WEDNESDAY/WEDNESDAY NIGHT...LOW PRESSURE MERELY DRIFTS NORTH FROM
NYC TO SRN NEW ENGLAND AS IT BECOMES VERTICALLY STACKED. BEST
CHANCES FOR PRECIP ARE FOR UPSLOPE SNOW WEST OF THE ALLEGHENY FRONT.
EXPECT CONTINUING ACCUMULATIONS OUT THERE...BORDERLINE FOR ADVISORY
LEVEL (THREE INCHES). ON WEDNESDAY...COMBINATION OF REMAINING UPR
TROUGH (BEFORE IT SHIFTS NORTH)...DEEP NW FLOW...AND DAYTIME HEATING
COULD ALLOW SNOW SHOWERS/STREAMERS MAINLY ACROSS THE NRN HALF OF THE
CWA (NORTH FROM DC) WITH HIGHER CHANCES ALONG THE MASON-DIXON. THESE
CURRENTLY LOOK TO BE FLURRIES/LIGHT SNOW...SO ANY SIX HOUR SEGMENT
ONLY HAS A TENTH INCH SNOW. DRY CONDITIONS EXPECTED SOUTH OF DC
WHERE GREATER DOWNSLOPING EFFECTS OCCUR IN THE NW FLOW. STRONG NW
WINDS WEDNESDAY WITH GUSTS 30 TO 35 MPH. RIDGELINES COULD APPROACH
WIND ADVISORY LEVELS (OVER 45 MPH).

CLOUDS LIMIT TEMPERATURES...AROUND 40F NORTH OF DC...LOW TO MID 40S
SOUTH. KCHO COULD HIT 50F IN DOWNSLOPING FLOW AND SUNNIER SKIES.
MOST AREAS DROP BELOW FREEZING WEDNESDAY NIGHT. GRADIENT AND GUSTS
OF 20 TO 25 MPH PERSIST. SNOW MAY BE LIMITED TO UPSLOPE...THOUGH
ZONES ALONG THE MASON-DIXON COULD SEE ADDITIONAL/CONTINUED SNOW
UNDER THE UPR LOW.

EXPECT THE END OF THE WORKWEEK AND WEEKEND TO BE MUCH DRIER THAN THE
SHORT TERM AS RIDGING GRADUALLY BUILDS IN ALOFT. THE LOW PRESSURE WILL
BECOME STACKED OVER NEW ENGLAND THURSDAY...BUT THE PRECIPITATION
SHIELD SHOULD STAY TO OUR NORTH. UPSLOPE SNOW CHANCES WILL CONTINUE
THROUGH THE DAY THURSDAY IN NORTHWESTERLY FLOW. WINDS WILL GRADUALLY
WEAKEN FRIDAY AND THROUGH THE WEEKEND AS HIGH PRESSURE BUILDS IN
FROM THE SOUTH. THIS HIGH PRESSURE WILL BE DIRECTLY OVERHEAD
BY SUNDAY NIGHT OR MONDAY...LEADING TO PLENTY OF SUNSHINE FOR
THE AREA SUNDAY AND MONDAY.

TEMPERATURES WILL GRADUALLY MODERATE THROUGH THE PERIOD FROM AROUND
10 DEGREES BELOW NORMAL THURSDAY...WITH HIGHS IN THE UPPER 30S TO
NEAR 40...TO SLIGHTLY ABOVE NORMAL MONDAY WITH LOWS NEAR FREEZING
AND HIGHS NEAR 50.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
MVFR CIGS DROPPING AS PCPN APPROACHES. HIGH CONFIDENCE OF IFR
OVERNIGHT...AND PSBL LIFR LATE...AS A RESULT OF MODERATE TO HEAVY
RAIN MVG IN.

WINDS N LESS THAN 10 KT BCMG NW TOMORROW AND INCREASING TO 10-15
KT. GUSTS WILL MIX IN FOR THE LATE MORNING/AFTN HOURS AS WELL.
IFR CONDITIONS LINGER IN THE MORNING WITH THE RAIN...SLOWLY
IMPROVING INTO THE AFTN. LOW CONFIDENCE AT THE MOMENT ON THE
IMPROVEMENT TIME.

VFR CONDS WEDNESDAY THOUGH ISOL/SCT SNOW SHOWERS ARE POSSIBLE FOR DC
METROS AND WEST (NOT KCHO). MOST LIKELY MVFR VSBYS IN ANY SNOW. CIGS
AROUND 4KFT. SNOW SHOULD TAPER OFF WEDNESDAY NIGHT...THOUGH SOME MAY
LINGER NEAR MASON-DIXON.

&&

.MARINE...
SCA REMAINS IN EFFECT THRU TUE FOR THE WATERS AS LOW PRES PASSES
TO THE EAST. THIS COMBINED W/ HIGH PRES TO THE N HAS CREATED NRLY
WINDS WHICH WILL CONTINUE TO INCREASE TNGT AND TUE.

SCA IN NWLY FLOW EXPECTED TO CONTINUE THROUGH THURSDAY AND POSSIBLY
INTO FRIDAY AS SLOW MOVING LOW LINGERS OVER NEW ENGLAND. GUSTS
GENERALLY 25 TO 30 KT...COULD BE BRIEF GALES THROUGH THIS TIME.

&&

.TIDES/COASTAL FLOODING...
COASTAL FLOOD ADVISORY REMAINS IN EFFECT FOR PORTIONS OF THE
WESTERN CHESAPEAKE BAY FOR THIS AFTN/EVENING HIGH TIDE. HIGH
ASTRONOMICAL TIDE VALUES COMBINING WITH PSBL ANOM/SURGE OF 1-1.5
FT OFF NORTHERLY FLOW WOULD PUSH TIDE LEVELS TO RIGHT AROUND MINOR
FLOOD LVLS. NOT ANTICIPATING MOD LVLS TO BE REACHED...AND THE HIGH
TIDE CYCLE IN THE MORNING WILL BE ON THE LOWER SIDE...SO NOT
ANTICIPATING ANOTHER ADVISORY FOR TOMORROW AT THIS TIME.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...WINTER WEATHER ADVISORY UNTIL 8 AM EST TUESDAY FOR MDZ003>006-
     501-502-507.
     COASTAL FLOOD ADVISORY UNTIL 8 PM EST THIS EVENING FOR MDZ014-
     017-018.
VA...WINTER WEATHER ADVISORY UNTIL 8 AM EST TUESDAY FOR VAZ025>031-
     501-503>505-507-508.
WV...WINTER WEATHER ADVISORY UNTIL 8 AM EST TUESDAY FOR WVZ050>053-
     055-501>506.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST TUESDAY FOR ANZ530>543.

&&

SYNOPSIS...BAJ/SEARS
NEAR TERM...HTS/SEARS
SHORT TERM...BAJ
LONG TERM...CEB
AVIATION...HTS/SEARS/BAJ/CEB
MARINE...SEARS/BAJ/CEB
TIDES/COASTAL FLOODING...SEARS
Hazardous weather outlook, Dec 8, 5:48 PM EST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
548 PM EST MON DEC 8 2014

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-091200-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
548 PM EST MON DEC 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AS OF 7 AM EST MONDAY DECEMBER 8 2014...THE COASTAL SEGMENT OF
THE HAZARDOUS WEATHER OUTLOOK /HWO/ NO LONGER INCLUDES SMALL CRAFT
ADVISORIES AND COASTAL FLOOD ADVISORIES. THESE ADVISORY PRODUCTS
WILL CONTINUE TO BE ISSUED AND PROMINENTLY DISPLAYED ON OUR
HOMEPAGE AND BROADCAST OVER NOAA WEATHER RADIO. THIS MODIFICATION
OCCURRED DUE TO THE FREQUENCY OF ISSUANCE OF THESE TWO ADVISORY
PRODUCTS...DECREASING THE EFFECTIVENESS OF THE HAZARDOUS WEATHER
OUTLOOK FOR SOME USERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-091200-
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEASTERN MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
548 PM EST MON DEC 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT TONIGHT FOR AREAS ALONG
AND WEST OF THE BLUE RIDGE...AS WELL AS ALONG THE MARYLAND-
PENNSYLVANIA BORDER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE WINTER WEATHER ADVISORY CONTINUES UNTIL 7 AM TUESDAY.

A PROLONGED PERIOD OF ACCUMULATING SNOW IS LIKELY WEST OF THE
ALLEGHENY FRONT LATE TUESDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HTS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

22 winter weather. Local standard time, as filed.

Winter Weather, Rockingham

When
December 8, 7:00 PM EST to December 9, 12:00 PM EST
Where
Rockingham forecast zone
Reported by
Trained Spotter
Coordinates
38.481, -78.872 (the zone’s center; the record gives no point)

Multiple reports of ice accumulations between a hundredth and two-tenths were reported in surrounding counties.

Winter Weather, Augusta

When
December 8, 7:00 PM EST to December 9, 12:00 PM EST
Where
Augusta forecast zone
Reported by
Trained Spotter
Coordinates
38.109, -78.974 (the zone’s center; the record gives no point)

Multiple reports of ice accumulations between a hundredth and two-tenths were reported in surrounding counties.

Winter Weather, Western Highland

When
December 8, 7:00 PM EST to December 9, 8:00 AM EST
Where
Western Highland forecast zone
Reported by
Trained Spotter
Coordinates
38.362, -79.568 (the zone’s center; the record gives no point)

Multiple reports of ice accumulations between a hundredth and two-tenths were reported in surrounding counties.

Winter Weather, Eastern Highland

When
December 8, 7:00 PM EST to December 9, 8:00 AM EST
Where
Eastern Highland forecast zone
Reported by
Trained Spotter
Coordinates
38.362, -79.568 (the zone’s center; the record gives no point)

Multiple reports of ice accumulations between a hundredth and two-tenths were reported in surrounding counties.

Winter Weather, Frederick

When
December 8, 9:00 PM EST to December 9, 12:00 PM EST
Where
Frederick forecast zone
Reported by
Trained Spotter
Coordinates
39.195, -78.213 (the zone’s center; the record gives no point)

A trained spotter reported 0.20 inches of ice accumulation near Cedar Hill. In addition, multiple reports of a tenth of an inch of ice were reported near the City of Winchester and Middletown.

Winter Weather, Culpeper

When
December 8, 9:00 PM EST to December 9, 4:00 AM EST
Where
Culpeper forecast zone
Reported by
Trained Spotter
Coordinates
38.486, -77.956 (the zone’s center; the record gives no point)

A trained spotter reported a trace of ice near Culpeper.

Winter Weather, Fairfax

When
December 8, 9:00 PM EST to December 9, 8:00 AM EST
Where
Fairfax forecast zone
Reported by
NWS Employee
Coordinates
38.841, -77.291 (the zone’s center; the record gives no point)

A NWS Employee reported 0.10 inch of ice near Hearndon. In addition, multiple reports of between a hundredth and a tenth of an inch of ice were reported around the county.

Winter Weather, Southern Fauquier

When
December 8, 9:00 PM EST to December 9, 8:00 AM EST
Where
Southern Fauquier forecast zone
Reported by
NWS Employee
Coordinates
38.739, -77.809 (the zone’s center; the record gives no point)

A NWS Employee reported 0.20 inches of ice accumulation near Opal.

Winter Weather, Western Loudoun

When
December 8, 9:00 PM EST to December 9, 12:00 PM EST
Where
Western Loudoun forecast zone
Reported by
Trained Spotter
Coordinates
39.091, -77.636 (the zone’s center; the record gives no point)

Multiple reports of ice accumulations between a hundredth and two-tenths of an inch were reported around the county.

Winter Weather, Eastern Loudoun

When
December 8, 9:00 PM EST to December 9, 8:00 AM EST
Where
Eastern Loudoun forecast zone
Reported by
Trained Spotter
Coordinates
39.091, -77.636 (the zone’s center; the record gives no point)

Multiple reports of ice accumulations between a hundredth and two-tenths of an inch were reported around the county.

Winter Weather, Eastern Loudoun

When
December 8, 9:00 PM EST to December 9, 8:00 AM EST
Where
Eastern Loudoun forecast zone
Reported by
Trained Spotter
Coordinates
39.091, -77.636 (the zone’s center; the record gives no point)

Multiple reports of ice accumulations between a hundredth and two-tenths of an inch were reported around the county.

Winter Weather, Northern Fauquier

When
December 8, 9:00 PM EST to December 9, 12:00 PM EST
Where
Northern Fauquier forecast zone
Reported by
Trained Spotter
Coordinates
38.739, -77.809 (the zone’s center; the record gives no point)

Multiple reports of ice accumulations between a hundredth and two-tenths were reported in surrounding counties.

Winter Weather, Rappahannock

When
December 8, 9:00 PM EST to December 9, 12:00 PM EST
Where
Rappahannock forecast zone
Reported by
Trained Spotter
Coordinates
38.685, -78.159 (the zone’s center; the record gives no point)

Multiple reports of ice accumulations between a hundredth and two-tenths were reported in surrounding counties.

Winter Weather, Warren

When
December 8, 9:00 PM EST to December 9, 12:00 PM EST
Where
Warren forecast zone
Reported by
Trained Spotter
Coordinates
38.909, -78.207 (the zone’s center; the record gives no point)

Multiple reports of ice accumulations between a hundredth and two-tenths were reported in surrounding counties.

Winter Weather, Clarke

When
December 8, 9:00 PM EST to December 9, 12:00 PM EST
Where
Clarke forecast zone
Reported by
Trained Spotter
Coordinates
39.112, -77.997 (the zone’s center; the record gives no point)

Multiple reports of ice accumulations between a hundredth and two-tenths were reported in surrounding counties.

Winter Weather, Shenandoah

When
December 8, 9:00 PM EST to December 9, 12:00 PM EST
Where
Shenandoah forecast zone
Reported by
Trained Spotter
Coordinates
38.858, -78.571 (the zone’s center; the record gives no point)

Multiple reports of ice accumulations between a hundredth and two-tenths were reported in surrounding counties.

Winter Weather, Page

When
December 8, 9:00 PM EST to December 9, 12:00 PM EST
Where
Page forecast zone
Reported by
Trained Spotter
Coordinates
38.620, -78.484 (the zone’s center; the record gives no point)

Multiple reports of ice accumulations between a hundredth and two-tenths were reported in surrounding counties.

Winter Weather, Central Virginia Blue Ridge

When
December 8, 9:00 PM EST to December 9, 2:00 PM EST
Where
Central Virginia Blue Ridge forecast zone
Reported by
Trained Spotter
Coordinates
37.879, -79.034 (the zone’s center; the record gives no point)

Multiple reports of ice accumulations between a hundredth and two-tenths were reported in surrounding counties.

Winter Weather, Northern Virginia Blue Ridge

When
December 8, 9:00 PM EST to December 9, 2:00 PM EST
Where
Northern Virginia Blue Ridge forecast zone
Reported by
Trained Spotter
Coordinates
38.573, -78.412 (the zone’s center; the record gives no point)

Multiple reports of ice accumulations between a hundredth and two-tenths were reported in surrounding counties.

Winter Weather, Madison

When
December 8, 9:00 PM EST to December 9, 4:00 AM EST
Where
Madison forecast zone
Reported by
Trained Spotter
Coordinates
38.414, -78.279 (the zone’s center; the record gives no point)

Multiple reports of ice accumulations between a hundredth and two-tenths were reported in surrounding counties.

Winter Weather, Greene

When
December 8, 9:00 PM EST to December 9, 4:00 AM EST
Where
Greene forecast zone
Reported by
Trained Spotter
Coordinates
38.298, -78.467 (the zone’s center; the record gives no point)

Multiple reports of ice accumulations between a hundredth and two-tenths were reported in surrounding counties.

Winter Weather, Prince William

When
December 8, 9:00 PM EST to December 9, 10:00 AM EST
Where
Prince William forecast zone
Reported by
Trained Spotter

Ice accumulation from freezing rain averaged between 0.10 and 0.20 inches across the county.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2014Every state in 2014This day in weather historyWarnings in Virginia, December 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 551506, 551507, 551512, 551513, 551493, 551494, 551495, 551496, 551497, 551498, 551499, 551500, 551501, 551502, 551503, 551504, 551505, 551508, 551509, 551510, 551511, 562766.